North Dakota, 2021Blizzard in North Dakota, December 5 to 6, 2021
December 5 to 6, 2021 · NWS FGF · 9 events in 9 counties and zones
Accumulating snowfall upwards of 6 inches combined with strong north winds to create blizzard conditions within the Red River Valley. Near-blizzard conditions were experienced to the west of the Valley.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Accumulating snowfall upwards of 6 inches combined with strong north winds to create blizzard conditions within the Red River Valley. Near-blizzard conditions were experienced to the west of the Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Dec 5, 3:24 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 5, 3:24 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
324 PM CST Sun Dec 5 2021
.SHORT TERM...(This evening through Monday night)
Issued at 256 PM CST Sun Dec 5 2021
Low pressure at 20z east of Fargo and just southwest of Detroit
Lakes moving east. Upper low just east of Grand Forks. There will
continue to be light snow around the upper low as it moves east
with light snow ending in RRV by mid evening and in the far east
after midnight. Seeing winds turning north in the RRV and E ND at
mid aftn with gusts into the 25-30 kt range.
Question remains blizzard potential. Blowing snow model has 60
percent chance of vsbys to 1/2SM in the mid RRV 00z-04z. Max winds
low level reach 40 kts for mixing per soundings but as 930 mb and
below cool there remains a steep inversion and warm layer up thru
850 mb this evening and the 850 mb layer doesnt cool until
overnight. But by then the mixed layer winds are not as strong. So
if there is a time when the colder air first comes in and low
level winds are 40 kts is when blizzard conditions are most likely
and this would look to be 04-05z. So a 1-3 hour period of
widespread vsbys 1/4sm or less seem at least possible (50 percent
chance). At the time of this snow is not expected to be falling.
However will need to watch arctic front as some light snow is
progged with it into central ND and there is light snow upstream
near Brandon and thru SW Manitoba.
Net result of all this is the office consensus to continue winter
storm warning. Main snow is done, but impacts from still falling
snow combined with wind warrants keeping warning thru valid time
of 06z. If conditions are worse and more widespread, then
blizzard warnings can be issued (40 percent chance of that
happening).
Very cold overnight and wind chills drop into the -25 to -35F
range by 09z-14z in NE ND, nrn RRV. Wind chill advisories likely
needed but will hold until this storm event is done.
Cold day Monday with highs single digits above.
.LONG TERM...(Tuesday through Sunday)
Issued at 256 PM CST Sun Dec 5 2021
.LONG TERM...(Tuesday through Saturday)
Overview...
Aside from a chance for light snow in the north on Thursday and in
the south on Friday, impactful weather is not anticipated throughout
the remainder of the long term period. Otherwise, a gradual warming
trend will be the story for the week ahead into next weekend.
Discussion...
Synoptically, northwesterly flow aloft looks to continue through
midweek. At the surface, this flow pattern will be accompanied by
generally quiet weather and a gradual warming trend. While Tuesday
is expected to remain cold with highs in the teens, with southerly
return flow inching into the region, warmer, near normal,
temperatures are anticipated moving into Wednesday. A quick moving
shortwave and its attendant cold front may introduce a glancing blow
of light snow to portions of the northern forecast area on Thursday.
Ensemble guidance is in varied agreement on this solution and as a
result, we are looking at a roughly 20-30% chance for some light
snow with this system. Following this system, ensemble guidance is
picking up on an upper trough that looks to traverse the central
Plains. While main impacts should remain to the south of the
forecast area, some light snow impacts cannot be ruled out for those
south of the I-94 corridor on Friday. However, confidence in the
exact track of this trough and its precipitation impacts is low at
this time. As the main upper trough exits the region, zonal flow
looks to take its place. This will lead to yet another quiet pattern
with varying degrees of gradual warming moving into the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1216 PM CST Sun Dec 5 2021
Varying vsbys in the 1/2 to 3SM range thru the evening with
ceilings mostly in the 1000-2000 ft agl range. Winds east turning
more northeast then north thru the aftn/eve with gusts 30 kts plus
in E ND/RRV this evening. Overall better conditions by 12z Mon.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until midnight CST tonight for NDZ038-
049-052-053.
Winter Storm Warning until midnight CST tonight for NDZ006>008-
014>016-024-026>030-039-054.
MN...Winter Weather Advisory until midnight CST tonight for
MNZ029>031-040.
Winter Storm Warning until midnight CST tonight for MNZ001>009-
013>017-022>024-027-028-032.
SHORT TERM...Riddle
LONG TERM...Rick
AVIATION...RiddleHazardous weather outlook, Dec 5, 2:24 PM CST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
224 PM CST Sun Dec 5 2021
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-062030-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
224 PM CST Sun Dec 5 2021
This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.
.DAY ONE...This Afternoon and Tonight
Light snow will taper off thru the evening. Winds will turn more
northerly this afternoon and night over eastern North Dakota into
the Red River valley with gusts over 40 mph this evening. Blowing
snow will increase with pockets of near blizzard conditions in
northeastern North Dakota and the north and central Red River
valley.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
dtr
In the hours before
Local storm report, Dec 5, 12:23 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1223 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW GRAND FORKS 47.92N 97.07W
12/05/2021 M7.0 INCH GRAND FORKS ND OFFICIAL NWS OBS
0930 AM HEAVY SNOW DEVILS LAKE 48.11N 98.87W
12/05/2021 E8.0 INCH RAMSEY ND PUBLIC
1130 AM HEAVY SNOW 2 S LAVINIA 47.48N 94.81W
12/05/2021 E8.5 INCH BELTRAMI MN EMERGENCY MNGR
&&Local storm report, Dec 5, 12:43 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1243 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW 4 WNW OTTERTAIL 46.45N 95.63W
12/05/2021 E5.8 INCH OTTER TAIL MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1145 AM HEAVY SNOW PARK RAPIDS 46.92N 95.06W
12/05/2021 E6.0 INCH HUBBARD MN PUBLIC
UPDATED TOTAL. REPORT RECEIVED VIA FACEBOOK.
1115 AM HEAVY SNOW HATTON 47.64N 97.46W
12/05/2021 E8.0 INCH TRAILL ND PUBLIC
UPDATED TOTAL. REPORT RECEIVED VIA FACEBOOK.
&&Local storm report, Dec 5, 2:06 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
206 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM SNOW WAHPETON 46.27N 96.61W
12/05/2021 E4.0 INCH RICHLAND ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1245 PM SNOW NEVIS 46.97N 94.84W
12/05/2021 E4.8 INCH HUBBARD MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1230 PM HEAVY SNOW 4 N OTTERTAIL 46.49N 95.56W
12/05/2021 M5.7 INCH OTTER TAIL MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1200 PM HEAVY SNOW HALSTAD 47.35N 96.82W
12/05/2021 E6.0 INCH NORMAN MN PUBLIC
1245 PM HEAVY SNOW 1 E MENAHGA 46.75N 95.08W
12/05/2021 E6.0 INCH WADENA MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0115 PM HEAVY SNOW 1 E DETROIT LAKES 46.81N 95.82W
12/05/2021 E6.0 INCH BECKER MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1125 AM HEAVY SNOW 7 N LAKE GEORGE 47.30N 94.99W
12/05/2021 M9.5 INCH HUBBARD MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1100 AM HEAVY SNOW FISHER 47.80N 96.80W
12/05/2021 M9.7 INCH POLK MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0145 PM HEAVY SNOW 2 S LAVINIA 47.48N 94.81W
12/05/2021 E11.5 INCH BELTRAMI MN EMERGENCY MNGR
UPDATED TOTAL.
0145 PM HEAVY SNOW 1 S SOLWAY 47.51N 95.13W
12/05/2021 E14.0 INCH BELTRAMI MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
&&Local storm report, Dec 5, 2:13 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND FORKS ND
213 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 5 W MAIDA 49.00N 98.47W
12/05/2021 E2.0 INCH CAVALIER ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1100 AM SNOW ROOSEVELT 48.80N 95.10W
12/05/2021 E2.0 INCH ROSEAU MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0700 AM SNOW LANCASTER 48.86N 96.80W
12/05/2021 M2.4 INCH KITTSON MN CO-OP OBSERVER
CO-OP OBSERVER STATION LNCM5 LANCASTER MN.
0700 AM SNOW 4 WNW PISEK 48.33N 97.80W
12/05/2021 M3.0 INCH WALSH ND CO-OP OBSERVER
CO-OP OBSERVER STATION LNKN8 LANKIN ND 6 E.
0815 AM SNOW 4 SSE AVERILL 46.92N 96.50W
12/05/2021 E3.0 INCH CLAY MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0830 AM SNOW CAVALIER 48.80N 97.62W
12/05/2021 E3.0 INCH PEMBINA ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0900 AM SNOW ROCHERT 46.86N 95.69W
12/05/2021 E3.0 INCH BECKER MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0915 AM SNOW PARK RIVER 48.39N 97.74W
12/05/2021 E3.0 INCH WALSH ND PUBLIC
1000 AM SNOW ASHBY 46.09N 95.82W
12/05/2021 E3.0 INCH GRANT MN PUBLIC
0615 AM SNOW TENSTRIKE 47.66N 94.68W
12/05/2021 E3.3 INCH BELTRAMI MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0730 AM SNOW 3 ENE RICHWOOD 47.00N 95.77W
12/05/2021 M3.3 INCH BECKER MN COCORAHS
COCORAHS STATION MN-BK-19 CALLAWAY 7.0 E.
0810 AM SNOW SABIN 46.78N 96.66W
12/05/2021 M3.4 INCH CLAY MN CO-OP OBSERVER
CO-OP OBSERVER STATION SBNM5 SABIN MN.
0604 AM SNOW 5 W DUNVILLA 46.66N 96.11W
12/05/2021 M3.5 INCH OTTER TAIL MN COCORAHS
COCORAHS STATION MN-OT-6 PELICAN RAPIDS MN
6.3 NNW.
0700 AM SNOW 1 WSW LIDGERWOOD 46.07N 97.17W
12/05/2021 M3.5 INCH RICHLAND ND CO-OP OBSERVER
CO-OP OBSERVER STATION LGRN8 LIDGERWOOD ND.
0750 AM SNOW 4 SE WESTBURY 46.89N 95.84W
12/05/2021 M3.5 INCH BECKER MN COCORAHS
COCORAHS STATION MN-BK-10 DETROIT LAKES MN
5.7 N.
0815 AM SNOW RED LAKE FALLS 47.89N 96.27W
12/05/2021 E3.5 INCH RED LAKE MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0700 AM SNOW LISBON 46.43N 97.68W
12/05/2021 M3.7 INCH RANSOM ND CO-OP OBSERVER
CO-OP OBSERVER STATION LISN8 LISBON ND.
0920 AM SNOW THIEF RIVER FALLS 48.11N 96.18W
12/05/2021 E3.8 INCH PENNINGTON MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0700 AM SNOW 4 SSE BATTLE LAKE 46.24N 95.70W
12/05/2021 M3.8 INCH OTTER TAIL MN COCORAHS
COCORAHS STATION MN-OT-36 BATTLE LAKE MN 3.3
SSE.
0607 AM SNOW MOORHEAD 46.86N 96.76W
12/05/2021 M4.0 INCH CLAY MN BROADCAST MEDIA
0700 AM SNOW SEBEKA 46.63N 95.08W
12/05/2021 M4.0 INCH WADENA MN CO-OP OBSERVER
CO-OP OBSERVER STATION SEBM5 SEBEKA MN.
0730 AM SNOW 1 S BRIARWOOD 46.77N 96.80W
12/05/2021 M4.0 INCH CASS ND COCORAHS
COCORAHS STATION ND-CS-68 FARGO ND 7.2 S.
0800 AM SNOW 2 N OTTERTAIL LAKE 46.43N 95.67W
12/05/2021 E4.0 INCH OTTER TAIL MN COCORAHS
COCORAHS STATION MN-OT-13 RICHVILLE MN 5.8
SSW.
0800 AM SNOW TWIN VALLEY 47.26N 96.26W
12/05/2021 M4.0 INCH NORMAN MN COCORAHS
COCORAHS STATION MN-NR-1 TWIN VALLEY MN 0.1
NE.
0950 AM SNOW DRAYTON 48.56N 97.18W
12/05/2021 E4.0 INCH PEMBINA ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0145 PM SNOW WAHPETON 46.27N 96.61W
12/05/2021 E4.0 INCH RICHLAND ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0600 AM SNOW 2 NNE MOORHEAD 46.89N 96.75W
12/05/2021 M4.2 INCH CLAY MN COCORAHS
COCORAHS STATION MN-CY-1 MOORHEAD MN 2.0 N.
0700 AM SNOW 1 NW PRAIRIE ROSE 46.83N 96.85W
12/05/2021 E4.5 INCH CASS ND COCORAHS
COCORAHS STATION ND-CS-1 WEST FARGO ND 3.8
SSE.
0700 AM SNOW 1 NE PEMBINA 48.97N 97.24W
12/05/2021 M4.5 INCH PEMBINA ND CO-OP OBSERVER
CO-OP OBSERVER STATION PBAN8 PEMBINA ND.
0830 AM SNOW CASSELTON 46.90N 97.21W
12/05/2021 E4.5 INCH CASS ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1045 AM SNOW PLUMMER 47.92N 96.04W
12/05/2021 E4.5 INCH RED LAKE MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1100 AM SNOW FARGO 46.88N 96.82W
12/05/2021 M4.6 INCH CASS ND BROADCAST MEDIA
SOUTH FARGO NEAR I29 AND 52ND AVE.
1245 PM SNOW NEVIS 46.97N 94.84W
12/05/2021 E4.8 INCH HUBBARD MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0632 AM SNOW FARGO 46.88N 96.82W
12/05/2021 M4.8 INCH CASS ND BROADCAST MEDIA
SOME DRIFTING OCCURRING.
0830 AM SNOW 2 SW VALLEY CITY 46.90N 98.04W
12/05/2021 E5.0 INCH BARNES ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0930 AM SNOW 1 SSW NEW YORK MILLS 46.51N 95.38W
12/05/2021 M5.3 INCH OTTER TAIL MN CO-OP OBSERVER
CO-OP OBSERVER STATION NYMM5 NEW YORK MILLS
MN.
0500 AM SNOW 5 SSW BLABON 47.34N 97.83W
12/05/2021 M5.5 INCH STEELE ND COCORAHS
COCORAHS STATION ND-ST-3 HOPE ND 5.4 WNW.
0700 AM SNOW 3 NNW LAKE GEORGE 47.25N 95.01W
12/05/2021 E5.5 INCH HUBBARD MN COCORAHS
COCORAHS STATION MN-HB-6 LAPORTE 12.0 W.
0700 AM SNOW 6 NNE FERGUS FALLS 46.35N 96.01W
12/05/2021 M5.5 INCH OTTER TAIL MN COCORAHS
COCORAHS STATION MN-OT-16 FERGUS FALLS MN
5.6 NNE.
1230 PM HEAVY SNOW 4 N OTTERTAIL 46.49N 95.56W
12/05/2021 M5.7 INCH OTTER TAIL MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1230 PM SNOW 4 WNW OTTERTAIL 46.45N 95.63W
12/05/2021 E5.8 INCH OTTER TAIL MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0520 AM HEAVY SNOW 1 SSW OTTERTAIL 46.42N 95.57W
12/05/2021 M6.0 INCH OTTER TAIL MN CO-OP OBSERVER
CO-OP OBSERVER STATION OTTM5 OTTERTAIL MN.
0800 AM HEAVY SNOW DEER CREEK 46.39N 95.32W
12/05/2021 M6.0 INCH OTTER TAIL MN COCORAHS
COCORAHS STATION MN-OT-42 DEER CREEK 0.1
WNW.
0800 AM HEAVY SNOW FRAZEE 46.73N 95.70W
12/05/2021 E6.0 INCH BECKER MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0800 AM HEAVY SNOW 3 E VESELEYVILLE 48.33N 97.50W
12/05/2021 E6.0 INCH WALSH ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0830 AM HEAVY SNOW 2 S SOLWAY 47.49N 95.12W
12/05/2021 M6.0 INCH BELTRAMI MN COCORAHS
COCORAHS STATION MN-BM-14 SOLWAY MN 2.1 S.
1145 AM HEAVY SNOW PARK RAPIDS 46.92N 95.06W
12/05/2021 E6.0 INCH HUBBARD MN PUBLIC
UPDATED TOTAL. REPORT RECEIVED VIA FACEBOOK.
1200 PM HEAVY SNOW HALSTAD 47.35N 96.82W
12/05/2021 E6.0 INCH NORMAN MN PUBLIC
1245 PM HEAVY SNOW 1 E MENAHGA 46.75N 95.08W
12/05/2021 E6.0 INCH WADENA MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0115 PM HEAVY SNOW 1 E DETROIT LAKES 46.81N 95.82W
12/05/2021 E6.0 INCH BECKER MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0800 AM HEAVY SNOW WADENA 46.44N 95.13W
12/05/2021 E7.0 INCH WADENA MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0800 AM HEAVY SNOW VERNDALE 46.40N 95.01W
12/05/2021 E7.0 INCH WADENA MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0800 AM HEAVY SNOW 5 NE BECIDA 47.40N 95.00W
12/05/2021 E7.0 INCH HUBBARD MN PUBLIC
ESTIMATED BETWEEN 6 AND 8 INCHES. REPORT
RECEIVED VIA FACEBOOK.
0900 AM HEAVY SNOW PORTLAND 47.50N 97.37W
12/05/2021 M7.0 INCH TRAILL ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0900 AM HEAVY SNOW 3 NE EBRO 47.52N 95.49W
12/05/2021 E7.0 INCH CLEARWATER MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0930 AM HEAVY SNOW HILLSBORO 47.40N 97.06W
12/05/2021 E7.0 INCH TRAILL ND PUBLIC
REPORT FROM PUBLIC RELAYED VIA BROADCAST
MEDIA.
1015 AM HEAVY SNOW GRAND FORKS AFB 47.96N 97.38W
12/05/2021 E7.0 INCH GRAND FORKS ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1200 PM HEAVY SNOW GRAND FORKS 47.92N 97.07W
12/05/2021 M7.0 INCH GRAND FORKS ND OFFICIAL NWS OBS
0730 AM HEAVY SNOW 2 SSW MENTOR 47.67N 96.17W
12/05/2021 E8.0 INCH POLK MN COCORAHS
COCORAHS STATION MN-PK-15 MENTOR MN 2.5 SSW.
0800 AM HEAVY SNOW NIAGARA 48.00N 97.87W
12/05/2021 E8.0 INCH GRAND FORKS ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0900 AM HEAVY SNOW 1 N THOMPSON 47.79N 97.11W
12/05/2021 E8.0 INCH GRAND FORKS ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0930 AM HEAVY SNOW DEVILS LAKE 48.11N 98.87W
12/05/2021 E8.0 INCH RAMSEY ND PUBLIC
1115 AM HEAVY SNOW HATTON 47.64N 97.46W
12/05/2021 E8.0 INCH TRAILL ND PUBLIC
UPDATED TOTAL. REPORT RECEIVED VIA FACEBOOK.
0830 AM HEAVY SNOW FOSSTON 47.58N 95.75W
12/05/2021 E8.5 INCH POLK MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0830 AM HEAVY SNOW GRAND FORKS 47.92N 97.07W
12/05/2021 M8.5 INCH GRAND FORKS ND NWS EMPLOYEE
FAR SOUTHEAST GRAND FORKS.
0850 AM HEAVY SNOW 1 NW SHEVLIN 47.54N 95.27W
12/05/2021 E8.5 INCH CLEARWATER MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0940 AM HEAVY SNOW EAST GRAND FORKS 47.93N 97.02W
12/05/2021 E8.5 INCH POLK MN PUBLIC
NORTHERN END OF EAST GRAND FORKS. REPORT
RECEIVED VIA FACEBOOK.
1015 AM HEAVY SNOW 1 S FOSSTON 47.57N 95.75W
12/05/2021 E8.5 INCH POLK MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0900 AM HEAVY SNOW 2 SW DEVILS LAKE 48.09N 98.90W
12/05/2021 E9.0 INCH RAMSEY ND PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0700 AM HEAVY SNOW LARIMORE 47.91N 97.62W
12/05/2021 M9.3 INCH GRAND FORKS ND COCORAHS
COCORAHS STATION ND-GF-23 LARIMORE ND 0.4
SE.
0915 AM HEAVY SNOW ELDRED 47.68N 96.78W
12/05/2021 E9.5 INCH POLK MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1125 AM HEAVY SNOW 7 N LAKE GEORGE 47.30N 94.99W
12/05/2021 M9.5 INCH HUBBARD MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1100 AM HEAVY SNOW FISHER 47.80N 96.80W
12/05/2021 M9.7 INCH POLK MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
1030 AM HEAVY SNOW CROOKSTON 47.77N 96.61W
12/05/2021 E10.5 INCH POLK MN PUBLIC
MULTIPLE REPORTS FROM FACEBOOK IN CROOKSTON
RANGING FROM 10 TO 11 INCHES.
0850 AM HEAVY SNOW 5 SW ERSKINE 47.61N 96.09W
12/05/2021 E11.0 INCH POLK MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0145 PM HEAVY SNOW 2 S LAVINIA 47.48N 94.81W
12/05/2021 E11.5 INCH BELTRAMI MN EMERGENCY MNGR
UPDATED TOTAL.
1000 AM HEAVY SNOW 4 SW TOLNA 47.79N 98.50W
12/05/2021 E12.0 INCH NELSON ND PUBLIC
0145 PM HEAVY SNOW 1 S SOLWAY 47.51N 95.13W
12/05/2021 E14.0 INCH BELTRAMI MN PUBLIC
REPORT RECEIVED VIA FACEBOOK.
&&Local storm report, Dec 5, 3:35 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
335 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY SNOW MCVILLE 47.77N 98.18W
12/05/2021 E8.0 INCH NELSON ND PUBLIC
&&Blizzard, Pembina
- When
- December 5, 6:04 PM CST to December 6, 3:00 AM CST
- Where
- Pembina forecast zone
- Reported by
- AWOS
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 35 to 50 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
Blizzard, Western Walsh
- When
- December 5, 6:04 PM CST to December 6, 3:00 AM CST
- Where
- Western Walsh forecast zone
- Reported by
- AWOS
- Coordinates
- 48.370, -97.721 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 35 to 50 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
Blizzard, Eastern Walsh
- When
- December 5, 6:04 PM CST to December 6, 3:00 AM CST
- Where
- Eastern Walsh forecast zone
- Reported by
- AWOS
- Coordinates
- 48.370, -97.721 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 35 to 50 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
Blizzard, Cavalier
- When
- December 5, 6:04 PM CST to December 6, 3:00 AM CST
- Where
- Cavalier forecast zone
- Reported by
- AWOS
- Coordinates
- 48.772, -98.465 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 35 to 50 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
Blizzard, Grand Forks
- When
- December 5, 6:04 PM CST to December 6, 3:00 AM CST
- Where
- Grand Forks forecast zone
- Reported by
- ASOS
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 45 to 55 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
Blizzard, Steele
- When
- December 5, 6:04 PM CST to December 6, 3:00 AM CST
- Where
- Steele forecast zone
- Reported by
- ASOS
- Coordinates
- 47.456, -97.725 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 45 to 55 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
Blizzard, Traill
- When
- December 5, 6:04 PM CST to December 6, 3:00 AM CST
- Where
- Traill forecast zone
- Reported by
- ASOS
- Coordinates
- 47.454, -97.162 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 45 to 55 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
Blizzard, Cass
- When
- December 5, 6:04 PM CST to December 6, 3:00 AM CST
- Where
- Cass forecast zone
- Reported by
- ASOS
- Coordinates
- 46.933, -97.248 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 45 to 55 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
Blizzard, Richland
- When
- December 5, 9:46 PM CST to December 6, 6:00 AM CST
- Where
- Richland forecast zone
- Reported by
- AWOS
- Coordinates
- 46.265, -96.948 (the zone’s center; the record gives no point)
As earlier heavy snowfall began to taper off, winds increased and gusted from 40 to 50 mph through the late evening and overnight hours resulting in visibilities frequently below 1/4 mile.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, December 5 to 6, 2021$455,000 · EF1 · 12 events
- Tornadoes and Hail in Tennessee, December 5 to 6, 2021$168,000 · EF1 · 24 events
- Tornado and Hail in Missouri, December 5, 2021$150,000 · EF1 · 12 events
- Tornado and Damaging Winds in Illinois, December 5, 2021$119,000 · EF1 · 10 events
- Hail and Damaging Winds in Oklahoma, December 5, 2021$20,000 · 1.75 in hail · 7 events
- Winter Storm in Michigan, December 5 to 6, 202117 events
- Winter Storm in Michigan, December 5 to 6, 202114 events
- High Wind in South Dakota, December 5, 202153 kt wind · 13 events
- Winter Storm in Wisconsin, December 5 to 6, 202110 events
- Lakeshore Flood and Lake-Effect Snow in New York, December 5 to 7, 2021$2,000 · 62 kt wind · 10 events
- Heavy Snow in Wisconsin, December 5 to 6, 20216 events
- Blizzard in Minnesota, December 5 to 6, 20216 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1000398, 1000399, 1000401, 1000402, 1000403, 1000405, 1000406, 1000407, 1000408.